Alert archive / Nevada / High Wind Warnings in 2024
High Wind Warning 4, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Apr 3, 2024, 10:44 PM PDT for 5 counties in Nevada. It took effect at Apr 4, 2024, 8:00 AM PDT. It was in force for 21 hr. 18 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 3, 2024, 10:44 PM PDT (05:44 UTC)
- In effect from
- Apr 4, 2024, 8:00 AM PDT
- Expired
- Apr 5, 2024, 5:00 AM PDT
- In force
- 21 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 12:32 PM PDT | HIGH SUST WINDS 45 | 11 Sse Blue Eagle Ranch, NV | Timber Mountain RAWS (TMBN2). Elevation 9000 ft. |
| Apr 4, 12:32 PM PDT | NON-TSTM WND GST 78 | 11 Sse Blue Eagle Ranch, NV | Timber Mountain RAWS (TMBN2). Elevation 9000 ft. |
| Apr 4, 2:15 PM PDT | NON-TSTM WND DMG | 3 Wnw Round Mountain, NV | Person from Facebook noted strong winds yesterday in the area. Five electrical poles were blown down, followed by a power outage at about 215PM between Carvers and Hadley. |
| Apr 4, 3:41 PM PDT | NON-TSTM WND GST 64 | 21 Ne Diamond Peak Snot, NV | Alligator Ridge RAWS (ALLN2). Elevation 6675 ft. |
| Apr 4, 4:20 PM PDT | NON-TSTM WND GST 64 | 2 Wsw Elko, NV | Elko Regional Airport (KEKO). Elevation 5052 ft. |
| Apr 4, 4:25 PM PDT | NON-TSTM WND GST 58 | 1 Ene Deeth, NV | UPR Deeth2 (UP011), elevation 5356 feet. |
| Apr 4, 4:27 PM PDT | NON-TSTM WND GST 58 | 38 Wsw Blue Eagle Ranch, NV | Pancake RAWS (PANN2). Elevation 5165 ft. |
| Apr 4, 4:50 PM PDT | NON-TSTM WND GST 58 | 2 S Charleston, NV | CWOP FW7990 Charleston (F7990), elevation 6036 feet. |
| Apr 4, 5:26 PM PDT | NON-TSTM WND GST 62 | 11 Wnw Jiggs, NV | Crane Springs RAWS (CRSN2). Elevation 6414 ft. |
| Apr 4, 5:32 PM PDT | NON-TSTM WND GST 58 | 2 S Ruby Lake, NV | Ruby Lake RAWS (RLKN2). Elevation 5970 ft. |
| Apr 4, 6:07 PM PDT | NON-TSTM WND GST 60 | 7 E Tonopah, NV | Tonopah Airport (KTPH). Elevation 5426 ft. |
| Apr 4, 7:11 PM PDT | NON-TSTM WND GST 64 | 3 Sw Manhattan, NV | RAWS Quima Peak (TQIN2), elevation 7984 feet. |
| Apr 4, 7:32 PM PDT | NON-TSTM WND GST 84 | 11 Sse Blue Eagle Ranch, NV | Corrects previous non-tstm wnd gst report from 11 SSE Blue Eagle Ranch. Timber Mountain RAWS (TMBN2). Elevation 9000 ft. |
| Apr 4, 8:28 PM PDT | HIGH SUST WINDS 40 | 1 Ne Ryndon, NV | CWOP DW6485 Elko (D6485), elevation 5230 feet. |
| Apr 4, 8:53 PM PDT | NON-TSTM WND GST 61 | Eureka Airport, NV | ASOS Eureka Airport (KP68), elevation 5945 feet. |
| Apr 5, 12:03 AM PDT | NON-TSTM WND GST 63 | 5 Sw Ruby Valley, NV | RAWS Ruby Valley (RBVN2), elevation 6900 feet. |
| Apr 5, 1:11 AM PDT | NON-TSTM WND GST 63 | 2 Ene Wheeler Peak Snot, NV | RAWS Mather (MTHN2), elevation 9268 feet. |
| Apr 5, 4:53 AM PDT | NON-TSTM WND GST 61 | 1 Sse Tonopah, NV | NDOT US95 Tonopah Summit (TONNV), elevation 6253 feet. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 5.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1917 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
384 WWUS75 KLKN 040544 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1044 PM PDT Wed Apr 3 2024 NVZ034-037-040-042045- /O.UPG.KLKN.HW.A.0004.240404T1500Z-240405T1200Z/ /O.NEW.KLKN.HW.W.0004.240404T1500Z-240405T0300Z/ Ruby Mountains and East Humboldt Range- Southern Lander County and Southern Eureka County- Northwestern Nye County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, and Tonopah 1044 PM PDT Wed Apr 3 2024 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Ruby Mountains and East Humboldt Range, Southern Lander County and Southern Eureka County and Northwestern Nye County. * WHEN...From 8 AM to 8 PM PDT Thursday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ035-041-042045- /O.UPG.KLKN.HW.A.0004.240404T1500Z-240405T1200Z/ /O.NEW.KLKN.HW.W.0004.240404T1500Z-240405T1200Z/ White Pine County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater 1044 PM PDT Wed Apr 3 2024 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THURSDAY TO 5 AM PDT FRIDAY... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...White Pine County and Northeastern Nye County. * WHEN...From 8 AM Thursday to 5 AM PDT Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ033-039-042045- /O.NEW.KLKN.WI.Y.0011.240404T1500Z-240405T0600Z/ Southeastern Elko County-South Central Elko County- Including the cities of West Wendover, Ruby Lake, and Oasis 1044 PM PDT Wed Apr 3 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT THURSDAY... * WHAT...South winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Southeastern Elko County and South Central Elko County. * WHEN...From 8 AM to 11 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
6 follow-up statements
333 WWUS75 KLKN 040833 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 133 AM PDT Thu Apr 4 2024 NVZ034-037-040-042345- /O.CON.KLKN.HW.W.0004.240404T1500Z-240405T0300Z/ Ruby Mountains and East Humboldt Range- Southern Lander County and Southern Eureka County- Northwestern Nye County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, and Tonopah 133 AM PDT Thu Apr 4 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Ruby Mountains and East Humboldt Range, Southern Lander County and Southern Eureka County and Northwestern Nye County. * WHEN...From 8 AM to 8 PM PDT Thursday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ035-041-042345- /O.CON.KLKN.HW.W.0004.240404T1500Z-240405T1200Z/ White Pine County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater 133 AM PDT Thu Apr 4 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 5 AM PDT FRIDAY... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...White Pine County and Northeastern Nye County. * WHEN...From 8 AM Thursday to 5 AM PDT Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ033-039-042345- /O.CON.KLKN.WI.Y.0011.240404T1500Z-240405T0600Z/ Southeastern Elko County-South Central Elko County- Including the cities of West Wendover, Ruby Lake, and Oasis 133 AM PDT Thu Apr 4 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...South winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Southeastern Elko County and South Central Elko County. * WHEN...From 8 AM to 11 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
490 WWUS75 KLKN 042148 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 248 PM PDT Thu Apr 4 2024 NVZ034-037-040-050300- /O.CON.KLKN.HW.W.0004.000000T0000Z-240405T0300Z/ Ruby Mountains and East Humboldt Range- Southern Lander County and Southern Eureka County- Northwestern Nye County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, and Tonopah 248 PM PDT Thu Apr 4 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Ruby Mountains and East Humboldt Range, Southern Lander County and Southern Eureka County and Northwestern Nye County. * WHEN...From 8 AM to 8 PM PDT Thursday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ035-041-051200- /O.CON.KLKN.HW.W.0004.000000T0000Z-240405T1200Z/ White Pine County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater 248 PM PDT Thu Apr 4 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...White Pine County and Northeastern Nye County. * WHEN...From 8 AM Thursday to 5 AM PDT Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ033-039-050600- /O.CON.KLKN.WI.Y.0011.000000T0000Z-240405T0600Z/ Southeastern Elko County-South Central Elko County- Including the cities of West Wendover, Ruby Lake, and Oasis 248 PM PDT Thu Apr 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Southeastern Elko County and South Central Elko County. * WHEN...From 8 AM to 11 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
895 WWUS75 KLKN 050256 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 756 PM PDT Thu Apr 4 2024 NVZ034-037-040-050400- /O.EXP.KLKN.HW.W.0004.000000T0000Z-240405T0300Z/ Ruby Mountains and East Humboldt Range- Southern Lander County and Southern Eureka County- Northwestern Nye County- Including the cities of Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, and Tonopah 756 PM PDT Thu Apr 4 2024 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING... The high wind warning for southern Lander/Eureka Counties and northwest Nye County will be replaced with a winter weather advisory. The high wind warning for the Ruby Mountains/East Humboldt Range will be replaced with a winter storm warning. Winds remain strong, gusting above advisory levels! Accumulating mountain and valley snow associated with a slowly progressing cold front becomes more widespread within the forecast zones, continuing to move in from the west. Winter weather products will be in effect thru Friday afternoon for southern Lander/Eureka and northwest Nye Counties, Saturday morning for the Ruby Mountains/East Humboldt Range. $$ NVZ035-041-051200- /O.CON.KLKN.HW.W.0004.000000T0000Z-240405T1200Z/ White Pine County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater 756 PM PDT Thu Apr 4 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...White Pine County and Northeastern Nye County. * WHEN...From 8 AM Thursday to 5 AM PDT Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ NVZ033-039-050600- /O.CON.KLKN.WI.Y.0011.000000T0000Z-240405T0600Z/ Southeastern Elko County-South Central Elko County- Including the cities of West Wendover, Ruby Lake, and Oasis 756 PM PDT Thu Apr 4 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...South winds 25 to 40 mph with gusts up to 55 mph expected. * WHERE...Southeastern Elko County and South Central Elko County. * WHEN...From 8 AM to 11 PM PDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
301 WWUS75 KLKN 050555 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1055 PM PDT Thu Apr 4 2024 NVZ033-039-050700- /O.EXP.KLKN.WI.Y.0011.000000T0000Z-240405T0600Z/ Southeastern Elko County-South Central Elko County- Including the cities of West Wendover, Ruby Lake, and Oasis 1055 PM PDT Thu Apr 4 2024 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... The strong winds that brought the wind advisory have settled down somewhat. Winds gusting to 35 mph are still prevalent across south-central and southeast Elko counties. Locally stronger wind gusts to 50 mph are still possible in the windier locales, but for the most part, the threat for strong winds have subsided. Therefore the wind advisory is being allowed to expire at 11pm. $$ NVZ035-041-051200- /O.CON.KLKN.HW.W.0004.000000T0000Z-240405T1200Z/ White Pine County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater 1055 PM PDT Thu Apr 4 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...White Pine County and Northeastern Nye County. * WHEN...Until 5 AM PDT Friday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
032 WWUS75 KLKN 050850 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 150 AM PDT Fri Apr 5 2024 NVZ035-041-051200- /O.CON.KLKN.HW.W.0004.000000T0000Z-240405T1200Z/ White Pine County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater 150 AM PDT Fri Apr 5 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...White Pine County and Northeastern Nye County. * WHEN...Until 5 AM this morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from the National Weather Service visit https://weather.gov/lkn
369 WWUS75 KLKN 051158 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 458 AM PDT Fri Apr 5 2024 NVZ035-041-051300- /O.EXP.KLKN.HW.W.0004.000000T0000Z-240405T1200Z/ White Pine County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Blue Eagle Ranch, and Duckwater 458 AM PDT Fri Apr 5 2024 ...HIGH WIND WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... The very strong winds that prompted the high wind warning have subsided to below warning thresholds. Only gusts to 40 mph are expected today. As a result, the warning is being allowed to expire. $$ For more information from the National Weather Service visit https://weather.gov/lkn
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Apr 3, 3:18 PM PDT, 7 hours 26 minutes earlier.
Area forecast discussion, Apr 3, 3:18 PM PDT, 7 hours 26 minutes before
Area Forecast Discussion National Weather Service Elko NV 318 PM PDT Wed Apr 3 2024 .SYNOPSIS...An approaching storm system will bring rain and isolated thunderstorms to NW Nevada this evening. Tonight into Thursday shower activity expands across all of northern and central NV. Snow levels lower to valley floors by Thursday evening with showers continuing across the region through Friday afternoon. Showers taper off across central NV Friday night, but linger across NE Nevada through Saturday afternoon. Winds will be breezy to windy Thursday through Saturday. && .SHORT TERM...Tonight through Thursday night. Valley rain showers and mountain snow showers continue to creep into the forecast area from the northwest tonight as a deep upper low and attendant robust cold front move into the western U.S. and forecast area. Snow levels begin to lower from the west overnight with levels beginning to reach the valleys Thursday morning. No significant valley snowfall accumulations expected tonight. Liquid accumulations due to rain will be generally light and less than 0.10” for the valleys. Isolated thunderstorms remain possible in northern Nevada tonight also as instability along the frontal boundary provides ample forcing. Breezy south/southwest winds overnight. Overnight low temperatures will be in the low 30s to low 40s. Cold front continues to slowly move east into the forecast area Thursday and Thursday night. South/southwest winds ahead of the front will be very strong with speeds across central Nevada of 30 to 40 mph, gusting to 60 mph. A high wind warning has been issued for southern Lander/Eureka, White Pine, and N. Nye counties as well as the Ruby Mtns/E Humboldt Range for Thursday and Thursday night. Snow levels continue to lower Thursday with valley rain transitioning to valley snow thru Thursday evening. Valley snow totals of a trace to 4 inches expected Thursday evening and Thursday night for the western half of the forecast area. Of note, high wind warnings in NW Nye and S. Lander/Eureka Counties transition to a winter weather Advisory Thursday night with winter weather advisories also in place for most of northern Nevada. Isolated thunderstorms will again be possible along the front Thursday. Graupel and lightning will be associated with any storms. Winds remain strong Thursday night. Daytime high temperatures Thursday in the low 50s to low 60s, in the 40s post frontal. Overnight lows will be in the 20s and 30s. && .LONG TERM...Friday through next Tuesday. Upper level low over NV on Friday with breezy westerly winds and snow showers across the region. Noticeably cooler on Friday with afternoon highs in the upper 30s to low 40s, which will be 10 to 20 degrees cooler than Thursday afternoon highs. Snow showers taper off near and south of the Highway 50 corridor Friday evening and night. However, snow showers continue across northeastern NV Friday evening through Saturday afternoon during which time snow and blowing snow may be an issue, especially across summits and mountains of Elko county. Saturday evening snow showers taper off across most of NE Nevada. A few degrees warmer on Sunday, however a second and much weaker system will drop in from the NW bringing a 25% chance of showers to most of northern and portions of central NV. Sunday night into Monday this second disturbance will begin to exit the CWA to the SE although there will still be a 15% chance of snow showers to the mountains of east-central NV. Otherwise dry Monday and Tuesday as high pressure begins to build in from the West. && .AVIATION...Scattered showers and isolated TS this evening and overnight across much of northern NV, including KWMC and KBAM, and possibly as far east as KEKO. Shower activity expands across the region on Thursday with rain showers at all terminals. Significant increase to winds on Thursday, strongest at KELY and KTPH where BLDU will be possible, which may result in reduced VIS. Thursday evening and night valley rains change over to snow, with MVFR or lower conditions likely at all terminals. && .LKN Watches/Warnings/Advisories... Winter Weather Advisory from 5 PM Thursday to 5 PM PDT Friday Humboldt County...Northern Lander County and Northern Eureka County. Winter Weather Advisory from 8 PM Thursday to 5 PM PDT Saturday Northern Elko County...Southwest Elko County. Wind Advisory from 8 AM to 11 PM PDT Thursday South Central Elko County...Southeastern Elko County. High Wind Warning from 8 AM to 8 PM PDT Thursday Northwestern Nye County...Ruby Mountains and East Humboldt Range...Southern Lander County and Southern Eureka County. Winter Storm Warning from 8 PM Thursday to 5 PM PDT Saturday Ruby Mountains and East Humboldt Range. High Wind Warning from 8 AM Thursday to 5 AM PDT Friday Northeastern Nye County...White Pine County. Winter Weather Advisory from 8 PM Thursday to 5 PM PDT Friday Northwestern Nye County...Southern Lander County and Southern Eureka County. && 92/96/96
In the hours before
Special weather statement, Apr 3, 5:29 PM PDT, 5 hours 15 minutes before
Special Weather Statement
National Weather Service Elko NV
529 PM PDT Wed Apr 3 2024
NVZ030-040115-
Humboldt County NV-
529 PM PDT Wed Apr 3 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL HUMBOLDT COUNTY
THROUGH 615 PM PDT...
At 528 PM PDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Orovada, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Paradise Valley and Paradise Hill Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4123 11774 4134 11793 4168 11768 4152 11739
TIME...MOT...LOC 0028Z 215DEG 26KT 4136 11777
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
97The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 5:29 PM PDT | Special Weather Statement | LKN | Humboldt | 46 min |
| Apr 3, 10:44 PM PDT | Wind Advisory | LKN | Elko | 24 hr |
| Apr 3, 10:46 PM PDT | Winter Storm Warning | LKN | Elko, White Pine | 40 hr |
| Apr 3, 10:46 PM PDT | Winter Weather Advisory | LKN | Elko, Eureka, Humboldt, Lander, Nye, White Pine | 66 hr |
| Apr 4, 8:19 AM PDT | River Flood Advisory | LKN | Elko | 15 hr |
| Apr 4, 9:48 AM PDT | River Flood Advisory | LKN | Elko | 14 hr |
| Apr 4, 11:53 AM PDT | Special Weather Statement | LKN | 37 min | |
| Apr 4, 12:05 PM PDT | Severe Thunderstorm Warning | LKN | Elko, Humboldt | 20 min |
Nearby
High Wind Warnings in Nevada, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.